Regaine for Men Extra Strength
Zantac Relief Tablets
Pepto Bismol (Bismuth Subsalicylate)
Rennie Tablets (Peppermint)
Olbas Inhaler Nasal Stick
Benylin Mucus Cough Max Honey & Lemon
Benylin Dry and Tickly Cough Syrup
Uniroid HC Ointment Cream
Imodium Syrup SF
Loperamide 2mg Capsules
Fybogel Orange Sachets
Macrobid 100mg (Nitrofurantoin)
Norethisterone (5mg) Tablets
Levonelle Tablets (Pills)
ellaOne Morning After Pills
Vaniqa Cream 11.5%
Dalacin Cream 2% (Clindamycin)
Canesten Thrush Duo Oral Capsule & External Cream
Fluconazole Tablets (Capsules)
Condyline Cutaneous Solution
Clearblue Ovulation Test Digital
Clearblue Digital Pregnancy Test
Clearblue Pregnancy Test (2 Tests)
Imigran Nasal Spray
Duac Gel Once Daily
Lymecycline Capsules Hard
Ventolin Accuhaler (Salbutamol)
Salamol Inhaler (Salbutamol) Easi-Breathe
Colpermin IBS Relief Capsules
Alverine Citrate Capsules
Buscopan Cramps Tablets
Buscopan IBS Relief Tablets
Balneum Plus Cream
Balneum Plus Bath Oil
Cetraben Bath Additive
Telfast Tablets (Fexofenadine)
Nasonex Nasal Spray
Tamiflu Tablets (Oseltamivir)
Paracetamol Oral Suspension
Ibuprofen for Kids
Benylin Children's Chesty Cough Syrup
Ovex Suspension Family Pack
Ovex Family Pack (Tablets)
Gaviscon Advance Liquid (Syrup)
Gaviscon Chewable Tablets
WindSetlers Gel Caps
Wind-Eze Gel Caps
Bazuka Extra Strength Gel
Bazuka Treatment Gel
Scholl Freeze Verruca & Wart Remover
Orlistat 120mg Tablets
Alli Weight Loss Pills
Xenical Tablets (Capsules)
Champix Tablets Initiation Pack
Champix Tablets Maintenance Pack
Nicorette Gum 2mg
Optrex Allergy Eye Drops
Optrex Bloodshot Eye Drops
Chloramphenicol Eye Ointment (1.0%)
Hypromellose Eye Drops
EarCalm Spray (5ml)
Care Sodium Bicarbonate Ear Drops
Otex Ear Drops
Otex Olive Oil Ear Drops
Orajel Mouth Gel
Daktarin Oral Gel (Suagr Free)
Anbesol Adult Strength Gel
Iglu Gel Mouth Ulcer Treatment
Daktarin Aktiv Cream
Lamisil Once Cream
Daktarin Intensiv Cream
Flexitol Heel Balm
Kalms Day Tablets
Kalms One A Night
Nytol Anti-Snoring Throat Spray
Nytol Herbal Tablets
KN95 Face Mask
Sanitirex Hand Sanitiser Gel (50ml)
Cold sores are blisters which can appear on or around the mouth caused by the herpes simplex virus type 1 or 2 usually picked up during early childhood or the teenage years. Initially a cold sore will not show any physical symptoms but rather it will begin as a tingle, itch or burning sensation on the skin.
After this, small blisters or sores will begin to appear, filled with fluid. They can be mild or more severe, with some outbreaks lasting far less time than others. Cold sores tend to appear at times of lowered immunity or stress as, once the virus is in your body having passed through the skin, will lie dormant in your nerves until your immunity is weak enough to be overtaken by the virus.
Although cold sores can clear up after around 7-14 days on their own you can help them to heal more quickly and lessen discomfort through the use of antiviral treatments which, when used correctly, can either stop the sore coming out or shorten the life of it.
If the medication is used from the onset of a cold sore, usually within 48 hours, then it is more likely to have a greater effect. When taken after this time it is unlikely to play a role in the healing process.
If you experience regular outbreaks of cold sores you could be prescribed a course of treatment to help prevent them.
Cold treatments are perfectly safe in the majority of patients when taken as directed and for the appropriate length of time as needed In some situations there can be possible side effects whereby a patient could not safely use a cold sore medication such as acyclovir or valacyclovir.
These instances include someone suffering with kidney damage or kidney failure (though they may be able to take a lower dosage). Also, someone who has experienced an allergic reaction to any of the ingredients in the medication should avoid using these cold sore treatments.
If a woman is pregnant or breastfeeding, it may not be safe for the baby in either situation as the drug can pass through to the foetus or be secreted into the milk causing potential harm.
If you have any concerns at all about the safety of a treatment book a free, confidential online appointment with one of our Click Pharmacy experts who can help you choose the best medication for your situation.
Acyclovir or valacyclovir are two of the main cold sore treatments on the market. Acyclovir has been on the market as a topical gel since 1982 and as a tablet since 1985 making it the longest standing medication available and considered highly reliable.
Aciclovir stops the virus from being able to multiply. Cells affected by the herpes virus absorb the acyclovir helping to prolong the antiviral activity lowering the length of a cold sore attack as well as the severity of it.
Valacyclovir is also an antiviral medication so works in a similar way to acyclovir though it has a higher bioavailability meaning more of it can be used by the body to attack the virus rather than simply working through the body and being broken down by the liver. It is one of the most commonly prescribed medications for the herpes simplex virus and, as with acyclovir, it has been around since the 1980s.
Cold sore medications can be purchased online with a prescription. To be prescribed one of the treatments you need to fill in a brief health questionnaire which will be assessed by the doctors at Click Pharmacy who can then approve your request. This will be based on a number of factors including any other medications you take, the regularity and severity of your outbreaks and whether this particular treatment would be a safe option for you.
These antiviral treatments work at fighting the virus as soon as they get into your system, though they can take a few days for any benefits or improvements to be noticed.
The treatments themselves will not stop the sore from being contagious and it will continue to be catching until it completely clears, but the medication can shorten the life span of the virus by up to 2 days.
Side effects of cold sore treatments vary from product to product and patient to patient and depend on a persons’ tolerance level to a new drug. Where one person may experience no detrimental effects, another person may experience mild nausea, constipation or dizziness.
Some of the most common side effects of the antiviral treatments include nausea, vomiting and diarrhoea but should be mild enough not to cause you to stop taking the medication.
Confusion or changes in behaviour are very rare potential side effects of antiviral cold sore treatments but if you experience this, or any other more serious issues at all after taking medication, including allergic reactions to the ingredients, stop your doses and seek medical help right away.
What our customers say